Alert archive / Florida / Small Craft Advisories in 2009
Small Craft Advisory 9, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 24, 2009, 9:31 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2009, 9:31 PM EST (02:31 UTC)
- Expired
- Feb 25, 2009, 11:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
203 WHUS72 KKEY 250231 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 931 PM EST TUE FEB 24 2009 GMZ052>054-072>075-251045- /O.NEW.KKEY.SC.Y.0009.090225T0231Z-090225T1600Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 931 PM EST TUE FEB 24 2009 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE REST OF TONIGHT THROUGH WEDNESDAY MORNING FOR OUR ATLANTIC WATERS FROM OCEAN REEF TO DRY TORTUGAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FUTTERMAN
1 follow-up statement
352 WHUS72 KKEY 250936 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 436 AM EST WED FEB 25 2009 GMZ052>054-072>075-251600- /O.CON.KKEY.SC.Y.0009.000000T0000Z-090225T1600Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 436 AM EST WED FEB 25 2009 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ATLANTIC WATERS FROM OCEAN REEF TO DRY TORTUGAS THROUGH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BWC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 9:30 PM EST, 1 minute earlier.
Area forecast discussion, Feb 24, 9:30 PM EST, 1 minute before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 930 PM EST TUE FEB 24 2009 .DISCUSSION...IN THE MIDDLE AND UPPER LEVELS...LATEST AVAILABLE SATELLITE IMAGERY OVERLAID WITH STREAMLINE ANALYSIS AS OF 900 PM DEPICT A BROADLY CYCLONIC FLOW PATTERN ACROSS THE FLORIDA PENINSULA AND THE FLORIDA KEYS. A MORE ZONAL FLOW IS EVIDENT ACROSS NORTH MEXICO AND THE GULF OF MEXICO TO JUST WEST PF THE KEYS. IN THE LOWER AND MIDDLE LEVELS...LATEST AVAILABLE SATELLITE IMAGERY OVERLAID WITH SURFACE ANALYSIS AND OBSERVATIONS DETECT A SPRAWLING RIDGE OF 1030 PLUS MB COLD LATE WINTER HIGH PRESSURE ANCHORED ALONG THE APPALACHIAN MOUNTAINS. THE KEYS LIE ALONG THE SOUTHERN PERIPHERY OF THIS RIDGE OF HIGH PRESSURE...BENEATH A FRESH SURFACE TO 5000 FOOT EAST TO EAST NORTHEASTERLY FLOW. .CURRENTLY...AS OF 900 PM...SKIES ARE MOSTLY CLEAR ACROSS MUCH OF THE KEYS ISLAND CHAIN...HOWEVER...VESTIGES OF STRATOCUMULUS ARE BEGINNING TO ADVANCE TOWARDS THE UPPER KEYS FROM OFF OF THE BAHAMAS AND THE GULF STREAM. TEMPERATURES AND HUMIDITY ARE IN THE COMFORTABLE ZONE...WITH TEMPERATURES IN THE UPPER 60S COMBINED WITH DEWPOINTS THAT ARE IN THE UPPER 50S. WINDS OVER THE ISLANDS AVERAGING 10 TO 15 MPH FROM THE EAST...WITH HIGHER GUSTS...WHILE OUT ALONG THE FLORIDA REEF...C-MAN STATIONS HAVE BEEN REGISTERING WINDS NEAR 20 KNOTS. .OVERNIGHT...A FAIRLY STEADY STATE PATTERN WILL GOVERN THE SENSIBLE WEATHER DURING THE OVERNIGHT PERIOD ACROSS THE FLORIDA KEYS AS A 1030 PLUS MID WINTER COLD RIDGE REMAINS PARKED ALONG THE SOUTHEASTERN AND MID ATLANTIC COASTS. AS A RESULT...A PERSISTENT EAST FLOW WILL ALLOW FOR LOTS OF STRATOCU TO MOVE ACROSS BUT GIVEN THE DRYNESS OF THE AIRMASS...BUT ANY SHOWERS WOULD HAVE A TOUGH TIME FORMING...EVEN IN THE OFFSHORE STRAITS. ONLY CHANGE TO ONGOING FORECAST MIGHT BE TO ADJUST THE WINDS AND THE TEMPERATURES JUST A TAD. WINDS MAY INCREASE LATER TONIGHT WITH THE EXECTED NOCTURNAL SURGE...AND BE CLOSER TO 15 MPH OVER LAND THROUGH THE LATER NIGHT HOURS. GIVEN THIS...TEMPERATURES MAY ONLY FALL ABOUT 3 OR 4 DEGREES MORE THEN THERE PRESENT READINGS...WHICH WOULD EQUATE TO AROUND 63 TO 66 DEGREES. NO OTHER CHANGES WITH THE LAND ZONES. && .MARINE... OVERNIGHT...ALTHOUGH THE AVAILABLE GUIDANCE HAS BEEN MARGINAL...SHIP OBSERVATIONS SO FAR THIS EVENING COMBINED WITH 10 METER WINDS RECORDED AT THE C-MAN STATIONS ON 10 METER PLATFORMS ALONG THE REEF ARE REGISTERING SUSTAINED SOLID NEAR 20 KNOT WINDS IN THE ATLANTIC WATERS. THUS...WILL NEED PUT OUT A SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS ACROSS THE BALANCE OF THE OVERNIGHT PERIOD. WINDS AND SEAS MAY DROP BELOW ADVISORY CRITERIA BY LATER IN THE MORNING. ELSEWHERE ON THE WATERS...SMALL CRAFT EXERCISE CAUTIONARY HEADLINES WILL REMAIN IN PLACE ACROSS THE FLORIDA BAY AS WELL AS THE NEARSHORE GULF WATERS NORTH OF THE LOWER KEYS AND THE OFFSHORE GULF WATERS 20 TO 60 NM WEST OF MAINLAND MONROE. THEREAFTER...THE MODERATE TO FRESH NORTHEAST BREEZES WILL PERSIST THROUGH THE REMAINDER OF THE WEEK BEFORE BEGINNING TO WEAKEN TO GENTLE SOMETIME FRIDAY. WITH THESE WINDS SMALL CRAFT EXERCISE CAUTION WILL MOST LIKELY BE ADVISED THROUGH MUCH OF THIS WEEK. SHOWER ACTIVITY WILL BE MINIMAL...WITH ONLY AN OCCASIONAL ISOLATED SHOWER IN THE FLORIDA STRAITS EXPECTED. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT EYW AND MTH TONIGHT AND WEDNESDAY. STRATOCUMULUS CEILINGS FROM FL035 TO FL050 ARE POSSIBLE AFTER 18Z WEDNESDAY AT EYW AND MTH. NORTHEAST TO EAST WINDS OF 15 TO 20 KNOTS ARE EXPECTED FROM JUST OFF THE SURFACE TO ABOUT FL020 TONIGHT AND WEDNESDAY. WINDS SHOULD GRADUALLY DECREASE AND BECOME NORTHERLY FROM ABOUT FL030 TO FL080 TONIGHT AND WEDNESDAY. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1892...1.62 INCHES OF RAINFALL WAS MEASURED IN KEY WEST. THIS SET THE DAILY RECORD FOR MAXIMUM RAINFALL MEASURED IN KEY WEST ON FEBRUARY 24TH...A RECORD WHICH STILL STANDS 117 YEARS LATER. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY GMZ072-GMZ075 THRU 16Z WED. && PUBLIC/MARINE/GRIDS.........FUTTERMAN AVIATION/NOWCASTS...........BS DATA COLLECTION.............FUENTES VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Feb 24, 6:32 AM EST, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 632 AM EST TUE FEB 24 2009 FLZ076>078-GMZ031>033-052>054-072>075-251145- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 632 AM EST TUE FEB 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION TODAY ACROSS THE KEYS COASTAL WATERS....DUE TO NORTH TO NORTHEAST WINDS OF 15 TO 20 KNOTS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT CAUTIONARY STATEMENT WILL LIKELY BE NEEDED FOR THE FLORIDA STRAITS AND GULF OF MEXICO BEYOND 20 NAUTICAL MILES WEST OF CAPE SABLE THROUGH THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BWC
Nearby
Small Craft Advisories in Florida, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.